I have been on Lexapro for approximately 2 weeks. I have since been feeling like a crazy person! My anxiety symptoms have gotten significantly worse and persistent. I have been feeling extremely aggressive and hostile towards my family...just unlike me. The negative thoughts have increased. I want to know if I can simply stop the medication as I feel these may be possible side effects without suffering too much more?
The most common intial side effect of these kinds of meds is an increase in anxiety, it typically starts to improve around the two week mark. I always advise trying to stick it out the full 4-6 weeks to get past those initial side effects and really be able to properly assess if the medication will start working for you.
Definitelty speak with your doc about your side effects. It's also common for a person to be Rx'd a short term course of of an anti-anxiety med, like Xanax or Ativan, to help with the side effects. That may make a world of difference for you.
Definitely don't just stop taking the Lexapro without first discussing all of this with your doctor. You both may decide that the side effects are just too much, or your starting dose may have been a little on the high side. A typical starting dose would be 10mg, for some people sensitive to meds, they can even start out at 5mg.
Hello, I am day 14 tonight for my Lexapro, and am having a very hard time too. I am trying to maintain my calm tho, and pray that it will get better. While my anxiety has gotten worse, I'm definetely not more hostile or agressive. I am taking xanax if I need it though, which helps. I only take it in the morning when I wake up due to severe anxiety upon waking at 5am everyday, and then when I go to bed at night. I'm looking forward to better days myself. What mg are you taking? I started on 5mg, then tried 10mg, but it was way too much, so I am now on day 4 of 7.5mg, and am still very jittery, but making myself try to get out of the house at least once a day for an hour instead of sitting inside and obsessing (over my health and death), which leads to more anxiety. Like right now, I can feel the anxiety inside me wanting to break out, but I'm interestingly not, more zoned out, I guess. I am going to continue until I see my Dr. next Thursday, which is at least 3 weeks. I hope you feel better, I know how your feeling.
Thank you so much for your comments. They are actually extremely helpful. Miche31263, I also wake up at around 5am with my stomach already in knots, trembling and feeling almost overwhelming anxious...just about facing another day dealing with my symptoms of depression and anxiety. I am on 10mg of Lexapro and 150 Wellbutrin. I take Tradzodone at night so that I won't keep waking up at night with panic attacks. Most of the time I am extremely fatigued and perhaps that is what is causing the aggression/hostility thoughts. Again, thank you...it does help to know others have experienced some of these symptoms and are pushing through along with me. :)
I'm not doing so well, I feel like my anxiety is much worse than it's ever been. I put a call in to my Dr. today, still waiting back from her. I don't know what to do. I don't know whether to stop the Lexapro or continue at this point. The Xanax will work, but it also makes me a zombie where I cant drive, then I'm tired, then after I come off the Xanax (even a .25mg) I begin the spiral of anxiety all over again. The waking up at 5 in the morning with bad anxiety is getting to me. I'm not getting good sleep.
When do you take your medication, day or night? I've noticed my blood pressure has been higher (140/90) since taking the Lexapro too, which doesn't help.
I tried taking a nap today after mowing the lawn and being outside for 2 hours, and instantly the vivid images come in my head, flashbacks of bad things when I was younger, or of sayings over and over in my head of me having some bad sickness. I seriously don't understand, I took this for 3 years and never had this problem. It's like an entirely new drug, I have read where sometimes people don't react to the medication when they try it the next time. I don't know, but I'm having bad anxiety right now, and I had to take a half of Xanax, and it's not doing anything. Sigh.... Oh, I noticed today I'm pretty agitated too, if that helps with your earlier question. Michelle
I'm so sorry to hear you aren't feeling better. I have just been to a site that deals with helping people deal with and conquer the symptoms of anxiety. It's called anxietycentre.com. I think you would really benefit from taking a look at it. I am actually feeling relief from the extreme anxiety I was experiencing. Other symptoms like spaciness and difficulty concentrating have been my complaint these days....I feel like I'm not even really here, like I'm looking from the outside in. I know this can be an anxiety symptom. And feeling EXTREMELY sleepy and tired. However, I'm going to stick it out with the Lexapro. Try checking out the website.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.